MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA NEONATAL TIGHT TO SHAFT TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA NEONATAL TIGHT TO SHAFT TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67N035
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the affected device was returned for evaluation.During visual inspection it was identified that one portion of the cuff was adhered to the tube.The cuff was massaged while the pilot balloon was squeezed and the cuff inflated symmetrically.The test is done according to the instructions for use.The failure of the broken cuff was not confirmed.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.
 
Event or Problem Description
The customer reported: " on the afternoon of 04-apr-2024, during a patient's tracheostomy tube change by the orl doctor and the medical and paramedical teams in the pediatric intensive care unit, damaged and non-compliant cannulas (glued cuff and glued and damaged plastic) were found.After opening 5 different boxes, they finally found a usable cannula." there was patient involvement, but there were no consequences of the event.There was risk of deterioration of the patient's condition (risk of infectious hygiene or respiratory infection) if the damaged cannula may have been used.The device is not available for evaluation.The number of devices involved from lot 3904655 is 2, but only one is available for investigation.
 
Additional Manufacturer Narrative
H3 - other: device has not been returned to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.

Brand Name
BIVONA NEONATAL TIGHT TO SHAFT TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19274503
Report Number3012307300-2024-03544
Device Sequence Number6335531
Product Code JOH
UDI-Device Identifier15021312006223
UDI-Public(01)15021312006223(17)241201(10)3904655
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2024
Device Catalogue Number67N035
Device Lot Number3904655
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown